MAUDE Adverse Event Report: AESCULAP AG CRILE FORCEPS CVD 140MM; HAEMOSTATIC FORCEPS

AESCULAP AG CRILE FORCEPS CVD 140MM; HAEMOSTATIC FORCEPS
Model Number BH145R
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to aesculap inc.That a crile forceps cvd 140mm (part# bh145r) was used during a cesarean procedure on (b)(6) 2023.According to the complainant the device had broke during the procedure.The fragment was able to be retreived and an x-ray was performed on the patient.The adverse event is filed under aic reference (b)(4).
 
Additional Manufacturer Narrative
Manufacturing site evaluation: the device was not returned to the manufacturer for physical evaluation.Additionally, no on-site evaluation of the unit was performed and no parts were returned for failure analysis.Therefore, the investigation was not able to confirm a device issue that could be associated with the reported event.The device history records (dhr) were reviewed for the available lot number; the device was found to be within specification at the time of production.All device history records (dhr) are reviewed and released according to documented procedures and a device is not released if it does not meet requirements or is nonconforming.A definitive conclusion regarding the complaint incident cannot be reached without a physical examination of the complaint device.
 
Additional Manufacturer Narrative
Additional information: the investigation was updated and review of the photograph was included.Investigation results: as of the date of this report the complaint product was not provided for investigation.A photo was provided and examined ; the broken jaw can be recognized.Device history review: the device quality and manufacturing history records have been checked for all available lot numbers and the products were found to be according to our specification valid at the time of production.Review of device history showed there are two (2) other similar complaints within this batch.According to manufacturer's reporting evaluation in accordance with 21 cfr 803, this event is considered reportable for the following reason: - serious injury (report not later than 30 days).The assessment for the reportability of this adverse event was based on patient harm, additional medical intervention.Conclusion/preventive measures: based upon the above mentioned investigation results, a definitive root cause could not be established.The reported damage of the product was confirmed via photo.In the event that the complaint product will be provided for investigation in the future, an update of this report will be provided unsolicited.

Brand Name
CRILE FORCEPS CVD 140MM
Common Device Name
HAEMOSTATIC FORCEPS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key18291816
Report Number2916714-2023-00122
Device Sequence Number6668117
Product Code HRQ
UDI-Device Identifier04038653025800
UDI-Public4038653025800
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/31/2024
Report Date (Section F) 12/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBH145R
Device Lot Number4509387361
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date11/13/2023
Device Age69 MO
Event Location Hospital
Date Report to Manufacturer11/13/2023
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/08/2023
Supplement Report FDA Received Date01/31/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age35 YR
Patient SexFemale
Patient Weight68 KG
Date Report Sent to FDA12/08/2023